MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG CV CATHETER REPAIR KIT FOR USE WITH GROSHONG 9.5F DUAL-LUMEN CV CATH; INTRAVASCULAR CATHETER REPAIR KIT

BARD ACCESS SYSTEMS GROSHONG CV CATHETER REPAIR KIT FOR USE WITH GROSHONG 9.5F DUAL-LUMEN CV CATH; INTRAVASCULAR CATHETER REPAIR KIT
Model Number 7742000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reaq0456 showed no other similar product complaint(s) from this lot number.Device not yet returned.
 
Event or Problem Description
The original repaired device required additional repairs.Supposedly groshong 9.5 dual lumen complete external repair segment.Post repair blood allegedly aspirated easily each time, therefore line breakage is supposedly not related to use of excess force to try to clear occlusion.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter damage was confirmed and the cause appeared to be use related.The product returned for evaluation was a repair body for a 9.5fr d/l groshong chronic catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed 2mm proximal of the molded joint on the white luered extension leg.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The complainant reported that the catheter had required multiple repairs and the same extension leg which contained burst damage also contained a previous repair proximal of the burst site.It was unknown if the previous damage to that leg was of the same failure mode because the damaged portion of that extension leg was not returned for evaluation.Additionally, the original catheter which required repair was also not returned for evaluation and an assessment of that device was not possible.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of reaq0456 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG CV CATHETER REPAIR KIT FOR USE WITH GROSHONG 9.5F DUAL-LUMEN CV CATH
Common Device Name
INTRAVASCULAR CATHETER REPAIR KIT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6765759
Report Number3006260740-2017-01221
Device Sequence Number13658339
Product Code LJS
UDI-Device Identifier00801741036804
UDI-Public(01)00801741036804
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number7742000
Device Catalogue Number7742000
Device Lot NumberREAQ0456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1